MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Codes Hole In Material (1293); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left lower extremity angiogram for a mid superficial femoral artery (sfa) lesion, the advance 35 lp low profile balloon catheter was inflated at eight (8) atmosphere (atm) and thought to have ruptured.The balloon catheter was removed and inflated outside of the patient, and it was observed that there was a needle size leak proximal to the edge of the balloon catheter.It was noted that the patient's vessels were calcified.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The complaint device was used with the 55 ansel sheath.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Additional information per user facility (uf) voluntary medwatch (b)(4) received 13mar2018: describe event or problem narrative: per uf medwatch (b)(4), "when the balloon was inflated in the vessel, balloon ruptured.Balloon was immediately removed from body.Vendor present.Stated balloon did not rupture, but product defective and hole in balloon.No harm to patient." additional device code:  material rupture (1546).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr 219111_uf medwatch.Pdf] h3 other text : blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and trends of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7297317
Report Number1820334-2018-00565
Device Sequence Number16447097
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)200929(10)8255909
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/13/2018
03/30/2018
05/03/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/21/2018
04/26/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
55 ANSEL SHEATH.